Cat scan with contrast

Cat scan with contrast

Would like to know if anyone has had similar reaction and what might be the cause. 

Had cat scan with omnipaque 300 on neck. The one normal reaction was a slight feeling of needing to go to the bathroom during the procedure. After the procedure, still n the table, felt dizzy, got very cold. Radiologist helped me to waiting room where I started to shake and get colder. My hands, lower arms and toes turned blue. They brought me blankets and hot pacs. A women in the waiting room took hold of my hand and I thanked her - she said I'm a nurse taking your pulse and it's fine. I drank lots of water while waiting for this to end. Took about 30 minutes. When I could walk down the hall I drove home. I've been drinking lots of water to flush from system. 

Not sure I'm doing this correctly:

There was no discussion and I have been reacting so strangely to the meds that I wrote all this on the form. The day before I finally got Tirosint. I don't seem to have hypo symptoms and my drug reactions don't seem to be related to being hypo/hashi. I take only thyroid meds and omega 3. 

I've had minor hay fever and react very badly to insect bites. Years ago I was finally dx as 'being allergic to the building I was working in'. Result: highly allergic to 3 types of black mold (this was in Nashville) that grow in ducting systems in buildings primarily built in the 70's. We were moving to a new building so the allergist wanted to see what would happen. W/in a week all my symptoms were gone. I had told him that whatever this was, it was very area specific as I had lived all over the US and worked in all kinds of buildings. My journey so far through hypo/hashi is reminding me of this!

I keep hunting and researching for info cause until this started I didn't think I had any medically related allergies!

Thanks

Last edited by

4 Replies

oldestnewest
  • Did you have a proper "informed consent" discussion before the injection?

    Although from New Zealand the document below may be of interest:

    medsafe.govt.nz/profs/datas...

  • I have had a reaction to a contrast dye and scan , whilst not on my thyroid it was on my kidneys. when they started feeding the contrast in I almost immediately felt nauseous and started gagging so they had to turn it off straight away. They were very concerned and called the 'big cheese' out. Though yours wasn't as immediate and as violent as mine I think you did have an allergic reaction to the dye. I have talked to various people about this including endos and its very rare. If you have any more contrast scans inform the people doing it before hand. My mother was refused a treatment on the grounds that she 'maybe' allergic like me.

  • I was violently sick about 4 times after having contrast medium for a CT scan last November.

  • I too had the same sort of reaction and lost all feeling in my hands and feet and felt sort of drunk. I was told to just sit still for 10 minutes and did feel better, and drove home, although I felt as if this was on auto pilot!  Later that day I started itching, and found I was covered in a rash which got so bad my eyes were affected.  The GP came (!) and put me on Piriton which helped but the rash took over two weeks to fade. I did not have a thyroid problem at the time.

    When I was sent for a second scan, I made it very clear in bright red pen that I was allergic to iodine.  The radiographer still tried to insist I drank the contrast medium and only backed down when I told her to call the crash team to be on standby!

    I finally twigged why a colcocospy felt like I was being painted with neat acid!  Make sure it is all over your notes as Iodine is used for wounds, swabbing etc.  You will find that the medical profession as a whole will not believe you, so you must double check any treatment yourself.

You may also like...